Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The extraspecial case of the $k(GV)\;$ problem


Authors: David Gluck and Kay Magaard
Journal: Trans. Amer. Math. Soc. 354 (2002), 287-333
MSC (2000): Primary 20C20; Secondary 20C33, 20D06, 20E28
Published electronically: August 29, 2001
MathSciNet review: 1859277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $E$ be an extraspecial-type group and $V$ a faithful, absolutely irreducible $k[E]$-module, where $k$ is a finite field. Let $G$ be the normalizer in $GL(V)$ of $E$. We show that, with few exceptions, there exists a $v\in V$such that the restriction of $V$ to $C_H(v)$ is self-dual whenever $H\le G$and $(\vert H\vert, \vert V\vert)=1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C20, 20C33, 20D06, 20E28

Retrieve articles in all journals with MSC (2000): 20C20, 20C33, 20D06, 20E28


Additional Information

David Gluck
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: dgluck@math.wayne.edu

Kay Magaard
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: kaym@math.wayne.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02839-2
PII: S 0002-9947(01)02839-2
Received by editor(s): August 12, 1999
Received by editor(s) in revised form: January 2, 2001
Published electronically: August 29, 2001
Additional Notes: Research of both authors partially supported by NSA grants.
Article copyright: © Copyright 2001 American Mathematical Society